Psycho-Babble Medication Thread 1095148

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

Nardil not kicking in... how long should I wait?

Posted by bbb1993 on September 29, 2017, at 4:23:45

Hey there,

So I started taking Nardil 04/08 on 15mg and went up to 30mg around a week later. I stayed on this low dose until around 28/08 when I went up to 45mg. I stayed on a low dose for longer than usual since it was working amazing for my SA from the first day I took 15mg. My SA was went from 8/10 to 1-3/10 and I was really happy with that, but with hindsight I was maybe just feeling an initial stimulating effect and not the true effects.

This gradually stopped by 02/09 and since then I have been on 45mg (2x morning, 1x afternoon). Today is the first day I took 52.5mg (29/09). The reason for my slow titration is that I am having extreme somnolence and struggle to stay awake past 2pm, it's bad timing as I'm in uni and will be starting my exam period soon.

I know most people recommend 60mg (my psychiatrist recommended 45mg or more according to my weight 52kg) however taking into account my extreme sleepiness, I don't think I will be able to increase more than 52.5mg for the moment. I am also very sensitive to any medication and usually need less than most people.. though not sure that would make a difference with Nardil.

I've been on Nardil for just shy of 2 months now. I'm hoping I'm not wasting my time on 52.5mg, if it does kick in, how much longer do you think it will take?

 

Re: Nardil not kicking in... how long should I wait?

Posted by bbb1993 on September 29, 2017, at 4:28:19

In reply to Nardil not kicking in... how long should I wait?, posted by bbb1993 on September 29, 2017, at 4:23:45

Also, is it normal to be feeling such extreme sleepiness before the medication even kicks in?

If you experience this side effect, did it improve with time?

Thanks for your input!

 

Re: Nardil not kicking in... how long should I wait? bbb1993

Posted by pedr on September 29, 2017, at 16:44:33

In reply to Re: Nardil not kicking in... how long should I wait?, posted by bbb1993 on September 29, 2017, at 4:28:19

> Also, is it normal to be feeling such extreme sleepiness before the medication even kicks in?
>
> If you experience this side effect, did it improve with time?
>
> Thanks for your input!

Yep, unfortunately. Side effects almost always happen before an anti-depressant's intended effect and Nardil's no different. I unfortunately found that the somnolence did not improve over time and it's one of the main reasons I quit Nardil. I was literally falling asleep at work which just wasn't tenable. I'm actually considering trying Parnate soon and am hoping that's less sedating.

 

Re: Nardil not kicking in... how long should I wait? pedr

Posted by baseball55 on September 29, 2017, at 18:36:28

In reply to Re: Nardil not kicking in... how long should I wait? bbb1993, posted by pedr on September 29, 2017, at 16:44:33

I'm actually considering trying Parnate soon and am hoping that's less sedating.

Or course everyone reacts differently, but parnate is usually a stimulating drug and more likely to cause insomnia than somnolence. That was how it worked for me. At the beginning, I needed to take a sedating drug at night to fall asleep. Now, my body is used to it and I sleep normally (which is to say sometimes badly, but when I can't sleep, trazadone usually works.)

 

Re: Nardil not kicking in... how long should I wait? baseball55

Posted by pedr on September 30, 2017, at 7:24:04

In reply to Re: Nardil not kicking in... how long should I wait? pedr, posted by baseball55 on September 29, 2017, at 18:36:28

> I'm actually considering trying Parnate soon and am hoping that's less sedating.
>
> Or course everyone reacts differently, but parnate is usually a stimulating drug and more likely to cause insomnia than somnolence. That was how it worked for me. At the beginning, I needed to take a sedating drug at night to fall asleep. Now, my body is used to it and I sleep normally (which is to say sometimes badly, but when I can't sleep, trazadone usually works.)

Yes it's general reputation is activation&insomnia but of late I've read a surprising number of anecdotal reports of daytime somnolence and excessive sleeping. Like you say - meds are very idiosyncratic.

 

Re: Nardil not kicking in... how long should I wait? bbb1993

Posted by porkpiehat on October 2, 2017, at 12:43:59

In reply to Nardil not kicking in... how long should I wait?, posted by bbb1993 on September 29, 2017, at 4:23:45

When do you take the Nardil? I take Parnate and get a few hours of energy followed by a crash and daytime sedation.

The sedation doesn't follow me into the next day, however, so I take in the late afternoon.

Can you take it in the evening?

 

Re: Nardil not kicking in... how long should I wait?

Posted by bbb1993 on October 9, 2017, at 2:21:25

In reply to Re: Nardil not kicking in... how long should I wait? bbb1993, posted by porkpiehat on October 2, 2017, at 12:43:59

> When do you take the Nardil? I take Parnate and get a few hours of energy followed by a crash and daytime sedation.
>
> The sedation doesn't follow me into the next day, however, so I take in the late afternoon.
>
> Can you take it in the evening?

This helped!!! When I first started Nardil it gave me insomnia when I took it in the evening. The other day I switched back to night (7pm 2x & 12am 1.5x) and sleep fine. I still get somnolence but not too the point where I need to nap. Now I can probably add half a pill and be on a good dosage without falling asleep every 2 seconds. Thank you for suggesting this!

 

Re: Nardil not kicking in... how long should I wait? bbb1993

Posted by porkpiehat on October 23, 2017, at 10:32:38

In reply to Re: Nardil not kicking in... how long should I wait?, posted by bbb1993 on October 9, 2017, at 2:21:25


> This helped!!! When I first started Nardil it gave me insomnia when I took it in the evening. The other day I switched back to night (7pm 2x & 12am 1.5x) and sleep fine. I still get somnolence but not too the point where I need to nap. Now I can probably add half a pill and be on a good dosage without falling asleep every 2 seconds. Thank you for suggesting this!

Funny I'm on Marplan now and my sleep is worse. I'm still holding off till later in the day to dose as I do get pretty tired (and irritable) around 5pm if I daytime dose and then get recharged at 10 pm. Trazodone or hydroxyzine do not make me sleepy but I can force myself to sleep.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.